Symmetric Extension of Two-Qubit States

TitleSymmetric Extension of Two-Qubit States
Publication TypeJournal Article
Year of Publication2014
AuthorsChen, J, Ji, Z, Kribs, D, L├╝tkenhaus, N, Zeng, B
JournalPhysical Review A
Volume90
Issue3
Date Published2014/9/17
Abstract

Quantum key distribution uses public discussion protocols to establish shared
secret keys. In the exploration of ultimate limits to such protocols, the
property of symmetric extendibility of underlying bipartite states $\rho_{AB}$
plays an important role. A bipartite state $\rho_{AB}$ is symmetric extendible
if there exits a tripartite state $\rho_{ABB'}$, such that the $AB$ marginal
state is identical to the $AB'$ marginal state, i.e. $\rho_{AB'}=\rho_{AB}$.
For a symmetric extendible state $\rho_{AB}$, the first task of the public
discussion protocol is to break this symmetric extendibility. Therefore to
characterize all bi-partite quantum states that possess symmetric extensions is
of vital importance. We prove a simple analytical formula that a two-qubit
state $\rho_{AB}$ admits a symmetric extension if and only if
$\tr(\rho_B^2)\geq \tr(\rho_{AB}^2)-4\sqrt{\det{\rho_{AB}}}$. Given the
intimate relationship between the symmetric extension problem and the quantum
marginal problem, our result also provides the first analytical necessary and
sufficient condition for the quantum marginal problem with overlapping
marginals.

URLhttp://arxiv.org/abs/1310.3530v2
DOI10.1103/PhysRevA.90.032318
Short TitlePhys. Rev. A